Second-Order Optimality Conditions for Mathematical Programs with Equilibrium Constraints

Article

Abstract

We study second-order optimality conditions for mathematical programs with equilibrium constraints (MPEC). Firstly, we improve some second-order optimality conditions for standard nonlinear programming problems using some newly discovered constraint qualifications in the literature, and apply them to MPEC. Then, we introduce some MPEC variants of these new constraint qualifications, which are all weaker than the MPEC linear independence constraint qualification, and derive several second-order optimality conditions for MPEC under the new MPEC constraint qualifications. Finally, we discuss the isolatedness of local minimizers for MPEC under very weak conditions.

Keywords

Mathematical program with equilibrium constraints Second-order optimality condition Constraint qualification Isolatedness 

References

  1. 1.
    Ye, J.J., Zhu, D.L., Zhu, Q.J.: Exact penalization and necessary optimality conditions for generalized bi-level programming problems. SIAM J. Optim. 7, 481–507 (1997) MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Scheel, H.S., Scholtes, S.: Mathematical programs with complementarity constraints: stationarity, optimality, and sensitivity. Math. Oper. Res. 25, 1–22 (2000) MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Ye, J.J.: Constraint qualifications and necessary optimality conditions for optimization problems with variational inequality constraints. SIAM J. Optim. 10, 943–962 (2000) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Ye, J.J.: Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints. J. Math. Anal. Appl. 307, 350–369 (2005) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Ye, J.J.: Optimality conditions for optimization problems with complementarity constraints. SIAM J. Optim. 9, 374–387 (1999) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Ye, J.J., Ye, X.Y.: Necessary optimality conditions for optimization problems with variational inequality constraints. Math. Oper. Res. 22, 977–997 (1997) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Ye, J.J., Zhang, J.: Enhanced Karush–Kuhn–Tucker condition for mathematical programs with equilibrium constraints. J. Optim. Theory Appl. (to appear) Google Scholar
  8. 8.
    Kanzow, C., Schwartz, A.: Mathematical programs with equilibrium constraints: enhanced Fritz John conditions, new constraint qualifications and improved exact penalty results. SIAM J. Optim. 20, 2730–2753 (2010) MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Fukushima, M., Lin, G.H.: Smoothing methods for mathematical programs with equilibrium constraints. In: Proceedings of the ICKS’04, pp. 206–213. IEEE Comput. Soc., Los Alamitos (2004) Google Scholar
  10. 10.
    Luo, Z.Q., Pang, J.S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996) CrossRefGoogle Scholar
  11. 11.
    Outrata, J.V., Kocvara, M., Zowe, J.: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints: Theory, Applications and Numerical Results. Kluwer Academic, Boston (1998) MATHCrossRefGoogle Scholar
  12. 12.
    Fletcher, R., Leyffer, S., Ralph, D., Scholtes, S.: Local convergence of SQP methods for mathematical programs with equilibrium constraints. SIAM J. Optim. 17, 259–286 (2006) MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Guo, L., Lin, G.H., Ye, J.J.: Stability analysis for parametric mathematical programs with geometric constraints and its applications. SIAM J. Optim. 22, 1151–1176 (2012) MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Hu, X.M., Ralph, D.: Convergence of a penalty method for mathematical programming with equilibrium constraints. J. Optim. Theory Appl. 123, 365–390 (2004) MathSciNetCrossRefGoogle Scholar
  15. 15.
    Izmailov, A.F., Solodov, M.V.: An active-set Newton method for mathematical programs with complementarity constraints. SIAM J. Optim. 19, 1003–1027 (2008) MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Lin, G.H., Fukushima, M.: A modified relaxation scheme for mathematical programs with complementarity constraints. Ann. Oper. Res. 133, 63–84 (2005) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Lin, G.H., Guo, L., Ye, J.J.: Solving mathematical programs with equilibrium constraints as constrained equations. Submitted Google Scholar
  18. 18.
    Scholtes, S.: Convergence properties of a regularization scheme for mathematical programs with complementarity constraints. SIAM J. Optim. 11, 918–936 (2001) MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Izmailov, A.F.: Mathematical programs with complementarity constraints: regularity, optimality conditions and sensitivity. Comput. Math. Math. Phys. 44, 1145–1164 (2004) MathSciNetGoogle Scholar
  20. 20.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley-Interscience, New York (1983) MATHGoogle Scholar
  21. 21.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, New York (2000) MATHGoogle Scholar
  22. 22.
    Fiacco, A.V.: Introduction to Sensitivity and Stability Analysis. Academic Press, New York (1983) MATHGoogle Scholar
  23. 23.
    Fiacco, A.V., McCormick, G.P.: Nonlinear Programming: Sequential Unconstrained Minimization Techniques. Wiley, New York (1968) MATHGoogle Scholar
  24. 24.
    Ioffe, A.D.: Necessary and sufficient conditions for a local minimum III: second order conditions and augmented duality. SIAM J. Control Optim. 17, 266–288 (1979) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Andreani, R., Echagüe, C.E., Schuverdt, M.L.: Constant-rank condition and second-order constraint qualification. J. Optim. Theory Appl. 146, 255–266 (2010) MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Gould, N.I.M., Toint, Ph.L.: A note on the convergence of barrier algorithms for second-order necessary points. Math. Program. 85, 433–438 (1999) MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    McCormick, G.P.: Second order conditions for constrained minima. SIAM J. Appl. Math. 15, 641–652 (1967) MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    Janin, R.: Directional derivative of the marginal function in nonlinear programming. Math. Program. Stud. 21, 110–126 (1984) MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Minchenko, L., Stakhovski, S.: Parametric nonlinear programming problems under the relaxed constant rank condition. SIAM J. Optim. 21, 314–332 (2011) MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Andreani, R., Martinez, J.M., Schuverdt, M.L.: On second-order optimality conditions for nonlinear programming. Optimization 56, 529–542 (2007) MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Qi, L., Wei, Z.X.: On the constant positively linear dependence condition and its application to SQP methods. SIAM J. Optim. 10, 963–981 (2000) MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Andreani, R., Martinez, J.M., Schuverdt, M.L.: On the relation between constant positive linear dependence condition and quasinormality constraint qualification. J. Optim. Theory Appl. 125, 473–485 (2005) MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    Andreani, R., Haeser, G., Schuverdt, M.L., Silva, J.S.: A relaxed constant positive linear dependence constraint qualification and applications. Math. Program. (2011). doi:10.1007/s10107-011-0456-0 Google Scholar
  34. 34.
    Andreani, R., Haeser, G., Schuverdt, M.L., Silva, J.S.: Two new weak constraint qualification and applications. SIAM J. Optim. 22, 1109–1135 (2012) MathSciNetMATHCrossRefGoogle Scholar
  35. 35.
    Arutyunov, A.V.: Perturbations of extremum problems with constraints and necessary optimality conditions. J. Sov. Math. 54, 1342–1400 (1991) MATHCrossRefGoogle Scholar
  36. 36.
    Anitescu, M.: Degenerate nonlinear programming with a quadratic growth condition. SIAM J. Optim. 10, 1116–1135 (2000) MathSciNetMATHCrossRefGoogle Scholar
  37. 37.
    Burke, J.V.: Calmness and exact penalization. SIAM J. Control Optim. 29, 493–497 (1991) MathSciNetMATHCrossRefGoogle Scholar
  38. 38.
    Guignard, M.: Generalized Kuhn–Tucker conditions for mathematical programs in a Banach space. SIAM J. Control 7, 232–247 (1969) MathSciNetMATHCrossRefGoogle Scholar
  39. 39.
    Robinson, S.M.: Generalized equations and their solution, part II: applications to nonlinear programming. Math. Program. Stud. 19, 200–221 (1982) MATHCrossRefGoogle Scholar
  40. 40.
    Robinson, S.M.: Strongly regular generalized equations. Math. Oper. Res. 5, 43–62 (1980) MathSciNetMATHCrossRefGoogle Scholar
  41. 41.
    Flegel, M.: Constraint qualifications and stationarity concepts for mathematical programs with equilibrium constraints. Ph.D. thesis, University of Würzburg (2005) Google Scholar
  42. 42.
    Flegel, M.L., Kanzow, C.: On the Guignard constraint qualification for mathematical programs with equilibrium constraints. Optimization 54, 517–534 (2005) MathSciNetMATHCrossRefGoogle Scholar
  43. 43.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation I: Basic Theory. Grundlehren der Mathematischen Wissenschaften, vol. 330. Springer, Berlin (2006) Google Scholar
  44. 44.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998) MATHCrossRefGoogle Scholar
  45. 45.
    Hoheisel, T., Kanzow, C., Schwartz, A.: Theoretical and numerical comparison of relaxation methods for mathematical programs with complementarity constraints. Math. Program. (2011). doi:10.1007/s10107-011-0488-5 MATHGoogle Scholar
  46. 46.
    Kanzow, C., Schwartz, A.: A new regularization method for mathematical programs with complementarity constraints with strong convergence properties. Submitted Google Scholar
  47. 47.
    Guo, L., Lin, G.H.: Notes on some constraint qualifications for mathematical programs with equilibrium constraints. J. Optim. Theory Appl. (2012). doi:10.1007/s10957-012-0084-8 Google Scholar
  48. 48.
    Bertsekas, D.P., Nedic, A., Ozdaglar, A.E.: Convex Analysis and Optimization. Athena Scientific, Belmont (2003) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2012

Authors and Affiliations

  1. 1.School of Mathematical SciencesDalian University of TechnologyDalianChina
  2. 2.School of ManagementShanghai UniversityShanghaiChina
  3. 3.Department of Mathematics and StatisticsUniversity of VictoriaVictoriaCanada

Personalised recommendations